A 29-year-old female asked:
Are there any serious risks or possible side effects from getting hepatitis b immunoglobulin? can anything bad be transmitted through the blood from it?
1 doctor answer • 1 doctor weighed in
Internal Medicine 28 years experience
HBIG: Most serious side effect with the injection of any medicine or biologic product would be anaphylaxis. Rare but possible. Since HBIG is derived from donor serum there could be potential for transmission of infectious disease, but such products are rigorously screened for all reasonable pathogens. Risk of Hep B is far far far greater than either of these.
Created for people with ongoing healthcare needs but benefits everyone.
3.3k viewsAnswered >2 years ago
Last updated Jan 16, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.